Proportions of vanishing elements in finite groups

Publikation: Beitrag in FachzeitschriftArtikelForschungPeer-Review

Autoren

  • Lucia Morotti
  • Hung P. Tong-Viet

Externe Organisationen

  • Binghamton University
Forschungs-netzwerk anzeigen

Details

OriginalspracheEnglisch
Seiten (von - bis)441-457
Seitenumfang17
FachzeitschriftIsrael journal of mathematics
Jahrgang246
Ausgabenummer1
Frühes Online-Datum10 Dez. 2021
PublikationsstatusVeröffentlicht - Dez. 2021

Abstract

In this paper, we study the proportion of vanishing elements of finite groups. We show that the proportion of vanishing elements of every finite non-abelian group is bounded below by 1/2 and classify all finite groups whose proportions of vanishing elements attain this bound. For symmetric groups of degree at least 5, we show that this bound is at least 2327/2520 which is best possible.

ASJC Scopus Sachgebiete

Zitieren

Proportions of vanishing elements in finite groups. / Morotti, Lucia; Tong-Viet, Hung P.
in: Israel journal of mathematics, Jahrgang 246, Nr. 1, 12.2021, S. 441-457.

Publikation: Beitrag in FachzeitschriftArtikelForschungPeer-Review

Morotti L, Tong-Viet HP. Proportions of vanishing elements in finite groups. Israel journal of mathematics. 2021 Dez;246(1):441-457. Epub 2021 Dez 10. doi: 10.1007/s11856-021-2256-4
Morotti, Lucia ; Tong-Viet, Hung P. / Proportions of vanishing elements in finite groups. in: Israel journal of mathematics. 2021 ; Jahrgang 246, Nr. 1. S. 441-457.
Download
@article{b5d81df7a9644a49b571e06cfd1cb39d,
title = "Proportions of vanishing elements in finite groups",
abstract = "In this paper, we study the proportion of vanishing elements of finite groups. We show that the proportion of vanishing elements of every finite non-abelian group is bounded below by 1/2 and classify all finite groups whose proportions of vanishing elements attain this bound. For symmetric groups of degree at least 5, we show that this bound is at least 2327/2520 which is best possible.",
author = "Lucia Morotti and Tong-Viet, {Hung P.}",
note = "Funding Information: The first author was supported by the DFG grant MO 3377/1-2. Acknowledgment ",
year = "2021",
month = dec,
doi = "10.1007/s11856-021-2256-4",
language = "English",
volume = "246",
pages = "441--457",
journal = "Israel journal of mathematics",
issn = "0021-2172",
publisher = "Springer New York",
number = "1",

}

Download

TY - JOUR

T1 - Proportions of vanishing elements in finite groups

AU - Morotti, Lucia

AU - Tong-Viet, Hung P.

N1 - Funding Information: The first author was supported by the DFG grant MO 3377/1-2. Acknowledgment

PY - 2021/12

Y1 - 2021/12

N2 - In this paper, we study the proportion of vanishing elements of finite groups. We show that the proportion of vanishing elements of every finite non-abelian group is bounded below by 1/2 and classify all finite groups whose proportions of vanishing elements attain this bound. For symmetric groups of degree at least 5, we show that this bound is at least 2327/2520 which is best possible.

AB - In this paper, we study the proportion of vanishing elements of finite groups. We show that the proportion of vanishing elements of every finite non-abelian group is bounded below by 1/2 and classify all finite groups whose proportions of vanishing elements attain this bound. For symmetric groups of degree at least 5, we show that this bound is at least 2327/2520 which is best possible.

UR - http://www.scopus.com/inward/record.url?scp=85120885490&partnerID=8YFLogxK

U2 - 10.1007/s11856-021-2256-4

DO - 10.1007/s11856-021-2256-4

M3 - Article

AN - SCOPUS:85120885490

VL - 246

SP - 441

EP - 457

JO - Israel journal of mathematics

JF - Israel journal of mathematics

SN - 0021-2172

IS - 1

ER -